Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 3, NWS Springfield, MO

January 10, 2006Lawrence County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jan 10, 2006, 4:23 AM CST for Lawrence County, Missouri. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2006, 4:23 AM CST (10:23 UTC)
Expired
Jan 10, 2006, 5:00 AM CST
In force
37 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Lawrence County, MO

The radar

The Springfield radar (KSGF), 40 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 4:30 AM CSTHAIL 0.88Mount Vernon, MOSOME HAIL STILL ON THE GROUND THIS MORNING AFTER SUNRISE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 101023
SVRSGF
MOC109-101100-
/O.NEW.KSGF.SV.W.0003.060110T1023Z-060110T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 AM CST TUE JAN 10 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN MISSOURI.

* UNTIL 500 AM CST.

* AT 421 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
  THIS STORM WAS LOCATED NEAR VERONA...OR 8 MILES EAST OF
  MONETT...AND MOVING NORTH AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR MOUNT VERNON BY 435 AM CST.

THE TOWNS OF HOBERG...CHESAPEAKE AND HALLTOWN ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

THIS WARNING ALSO INCLUDES AREAS ALONG INTERSTATE 44 BETWEEN MILE
MARKERS 45 AND 57.

THIS STORM PRODUCE HAIL TO THE SIZE OF PENNIES AS IT MOVED THROUGH 
CASSVILLE AND TO THE SOUTH OF MONETT.  IF OUTDOORS...MOVE INDOORS AS 
THIS STORM APPROACHES.

LAT...LON 3693 9391 3692 9374 3721 9360 3728 9381

$$

RUNNELS
2 follow-up statements
000 
WWUS53 KSGF 101043
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 AM CST TUE JAN 10 2006

MOC109-101100-
/O.CON.KSGF.SV.W.0003.000000T0000Z-060110T1100Z/
LAWRENCE MO-
443 AM CST TUE JAN 10 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAWRENCE
COUNTY UNTIL 500 AM CST...

AT 441 AM CST...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING ONE HALF TO THREE QUARTER INCH HAIL.  THIS STORM WAS 
LOCATED NEAR MILLER...OR 7 MILES NORTH OF MOUNT VERNON...AND MOVING 
NORTH AT 50 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN 
LAWRENCE COUNTY.

LAT...LON 3693 9391 3692 9374 3721 9360 3728 9381

$$

RUNNELS
000 
WWUS53 KSGF 101100
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
500 AM CST TUE JAN 10 2006

MOC109-101110-
/O.EXP.KSGF.SV.W.0003.000000T0000Z-060110T1100Z/
LAWRENCE MO-
500 AM CST TUE JAN 10 2006

...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 456 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HAIL SMALLER THAN PENNIES IS EXPECTED WITH THIS STORM AS IT TRACKS 
THROUGH DADE INTO CEDAR COUNTY.


LAT...LON 3693 9391 3692 9374 3721 9360 3728 9381

$$

RUNNELS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 4:00 AM CST, 23 minutes earlier.

Area forecast discussion, Jan 10, 4:00 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 AM CST TUE JAN 10 2006

...HEAVY SNOW WARNING DOWNGRADED TO SNOW ADVISORY OVER SOUTHEAST
KANSAS AND WESTERN MISSOURI.  WINTER WEATHER ADVISORY ISSUED FOR
PORTIONS OF CENTRAL MISSOURI...

.DISCUSSION...

WHILE LIGHTNING HAS DIMINISHED SINCE 08Z...CONVECTION CONTINUES AS A
MIXTURE OF PRECIPITATION TYPES ACROSS SGF CWA.  DRIER LOW LEVEL AIR
HAS LEAD TO FREEZING WET BULBS ACROSS CENTRAL MISSOURI PROMPTING THE
ISSUANCE OF A WINTER WEATHER ADVISORY.  AREAS FARTHER WEST REMAINS
MAIN FORECAST CHALLENGE TODAY.

WHILE RAIN HAS CHANGED OVER TO SNOW OR SNOW MIXED WITH FREEZING RAIN
OVER SOUTHEAST KANSAS...HEAVY SNOW REPORTED UNDER THIN BAROCLINIC
LEAF OVER NORTH CENTRAL OK INTO SOUTHEAST KS...AND SLOWLY ADVECTING
EASTWARD.

00Z/06Z NAM AND GFS SOLUTIONS WARMER THAN PREVIOUS RUNS LEADING TO A
SIGNIFICANT REDUCTION IN SNOW ACROSS THE WESTERN SGF CWA.  FOUGHT
OFF TEMPTATION TO FURTHER DIMINISH SNOW TOTALS BUT KEYED IN ON NAMS
600-500MB NEG EPV THAT FORMS IN RESPONSE TO APPROACHING DRY SLOT.
STILL THIS FEATURE AT BEST PROVIDES ONLY A LIMITED PERIOD OF
CONVECTIVE SNOWS BETWEEN KS TURNPIKE AND A LINE RUNNING FROM
COLUMBUS TO OSCEOLA LATE THIS MORNING INTO THE AFTERNOON...OR BEFORE
SUPPORT IN THE FORM OF A WEAK TROWAL ADVECTS NORTH OUT OF THE SGF
CWA.  NEXT FORECAST CHALLENGE WAS FORECASTING SNOW AMOUNTS WITH
TRAILING EDGE OF THE TROWAL THAT DROPPED SOUTH ALONG KS BORDER.
LOOKING AT 295-305 ISENTROPICS FEEL BETTER LIFT TO BE ALONG MAIN
WEST TO EAST PORTION OF TROWAL THUS EXPECT DIMINISHING SNOW
INTENSITIES BY LATE AFTERNOON...KEEPING MOST AREAS WITHIN SNOW
ADVISORY AT 2 TO 4 INCH AMOUNTS.

STRONG WARM AIR ADVECTION DEPICTED BY ALL SHORT RANGE MODELS
STARTING WEDNESDAY TEMPERED WITHIN EXPECTED SNOW AREAS...OTHERWISE
TRENDED TEMPERATURES UPWARD FROM WEDNESDAY INTO THURSDAY NIGHT.  NO
CHANGES MADE BEYOND THEN.

&&

.AVIATION...

MVFR CONDITIONS WILL PREVAIL THROUGH THE DAY TUESDAY WITH LOW
CEILINGS AND VISIBILITIES LIMITED BY PRECIPITATION AND FOG.
THUNDERSTORMS EMBEDDED IN A LARGE SHIELD OF RAIN WILL CONTINUE
OVERNIGHT. THE RAINFALL WILL BE MIXED AT TIMES WITH SLEET. LIFR
CONDITIONS WILL LIKELY DEVELOP TUESDAY MORNING WITH PRECIPITATION
TRANSITIONING TO A MIX OR ALL SNOW.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...SNOW ADVISORY IN EFFECT TODAY WEST OF A LINE FROM JOPLIN TO
BOLIVAR TO WARSAW. WINTER WEATHER ADVISORY IN EFFECT THROUGH THIS
EVENING NORTH AND EAST OF A LINE FROM VERSAILLES TO BUFFALO TO
ROLLA.
KS...SNOW ADVISORY IN EFFECT TODAY FOR EXTREME SOUTHEAST KANSAS.

WFO SGF
Hazardous weather outlook, Jan 9, 8:15 PM CST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CST MON JAN 9 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
815 PM CST MON JAN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS SOUTHEAST
 KANSAS AND FAR SOUTHWEST MISSOURI LATE TONIGHT. RAIN WILL
 TRANSITION TO SNOW TOWARD SUNRISE WEST OF A LINE FROM JOPLIN TO
 OSCEOLA.

 THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHERN AND SOUTH CENTRAL
 MISSOURI OVERNIGHT. OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
 RAINFALL WILL ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

 SNOW WILL SPREAD OUT OF SOUTHEAST KANSAS AND INTO THE MISSOURI
 OZARKS TUESDAY. THE HEAVIEST SNOW WILL FALL NORTHWEST OF A LINE
 FROM JOPLIN TO VERSAILLES WHERE TOTAL ACCUMULATIONS OF 5 TO 8
 INCHES WILL BE POSSIBLE. SNOWFALL AMOUNTS WILL BE LESS FARTHER EAST
 WITH ACCUMULATIONS OF 2 TO 5 INCHES POSSIBLE NORTHWEST OF A LINE
 FROM BRANSON TO SALEM. FAR SOUTH CENTRAL MISSOURI WILL RECEIVE
 MOSTLY RAIN WITH ONLY AN INCH OR LESS OF SNOW POSSIBLE.

 THIS IS A RAPIDLY DEVELOPING WINTER WEATHER SITUATION. THOSE WITH
 TRAVEL PLANS TUESDAY SHOULD STAY TUNED TO NOAA WEATHER RADIO AND
 OTHER MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER
  SPOTTERS ARE ENCOURAGE TO RELAY SNOW ACCUMULATIONS TO THE NATIONAL
  WEATHER SERVICE IN SPRINGFIELD MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Jan 10, 3:59 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 AM CST TUE JAN 10 2006

MOZ102-101030-
BARRY-
359 AM CST TUE JAN 10 2006

...SIGNIFICANT WEATHER ALERT FOR CENTRAL BARRY COUNTY UNTIL 430 AM
CST...

AT 356 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST SOUTH OF CASSVILLE...OR 18 MILES NORTHWEST
OF EUREKA SPRINGS. THIS STORM WAS MOVING NORTH AT 50 MPH.

COPIOUS AMOUNTS OF SMALL HAIL...UP TO A HALF INCH IN DIAMETER...IS
EXPECTED WITH THIS STORM. SLEET AND HAIL COULD ACCUMULATE ON
ROADWAYS MAKING TRAVEL DIFFICULT IN THE THUNDERSTORM.

IZZI
Local storm report, Jan 10, 4:05 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 AM CST TUE JAN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     HAIL             CASSVILLE               36.68N 93.87W
01/10/2006  0.75 INCH        BARRY              MO   LAW ENFORCEMENT

&&

GIZZI
Local storm report, Jan 10, 4:22 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 AM CST TUE JAN 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 AM     HAIL             MONETT                  36.92N 93.93W
01/10/2006  0.75 INCH        BARRY              MO   PUBLIC

&&

IZZI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 3:29 AM CSTSnow AdvisorySGFBarton, Benton, Cedar, Dade, Hickory, Jasper and 3 more97 min
Jan 10, 3:29 AM CSTWinter Weather AdvisorySGFBarton, Benton, Camden, Cedar, Dade, Dallas and 11 more16 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.